MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number TEXP130RUH
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a 650cc artoura breast tissue expander being used in a breast surgery was found to have a broken suture tab during the operation.No adverse event was experienced by the patient.The surgeon used backup devices, and there were no reported patient consequences or procedural delays.A broken suture tab on a breast implant is a malfunction that is not likely to cause or contribute to a death or serious injury.The material from which the tab is constructed is biocompatible, sterile, and no more likely to cause a tissue reaction than a standard breast implant.The potential that this issue could cause or contribute to a death, serious injury, or other significant adverse event is remote.However, the breast tissue expander was returned for analysis on (b)(6) 2023, and several rents were observed when the investigation was ultimately completed on (b)(6) 2023.
 
Additional Manufacturer Narrative
Device evaluation summary: visual analysis of the returned sample revealed that the artoura uhp breast te 650cc tissue expander was damaged at the 6 o¿clock position suture tab.Leak testing was performed in accordance with mentor's procedure.Findings revealed five (5) tears on the posterior aspect and one (1) tear on the anterior aspect.The tear (a) measures approximately less than 0.1 cm on the anterior aspect.The tears (b), (c), (d), (e) measure approximately less than 0.1 cm, and tear (f) is located at the union between the shell and the suture tab of 6 o'clock, these five (5) tears on the posterior view.Additionally, no other leak sites were detected.A microscopic examination was performed on the edges of the six (6) tears, and parallel striations were found in the whole area of the tears (a), (b), (c), (d), and (e).Parallel striations are consistent with markings made by a sharp object perforating the shell of the tissue expander.The tear (f) and the damage of the suture tab show no instrument damage at the edges of both, however, it is possible that the damage on both could have been caused during preparation.Based on the information currently available, a microscopic examination of the tears (a), (b), (c), (d), and (e) indicate that the device could have been damaged during preparation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during preparation.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key16550508
Report Number1645337-2023-03059
Device Sequence Number6042491
Product Code LCJ
UDI-Device Identifier00081317009559
UDI-Public00081317009559
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2026
Device Model NumberTEXP130RUH
Device Catalogue NumberTEXP130RUH
Device Lot Number9762244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2023
Initial Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown